MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453510
Medical Device Problem Codes Positioning Failure (1158); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a percuflex ureteral stent was used during a left ureteral lithotripsy procedure, and, during implanting the stent, resistance was felt at the front end and could not be implanted smoothly, resulting to folds at the front and back end of the device.The procedure was completed with another of the same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled material.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device code a040601 captures the reportable event of stent buckled material.Upon receipt at our quality assurance laboratory, this percuflex ureteral stent underwent a thorough analysis.Visual inspection of the device revealed that the stent buckled on both bladder and renal coils.Under magnification, it was possible to see that the renal coil tip and the suture hole were torn.Both the renal and bladder coils were kinked near the drainage hole.A functional evaluation revealed that when a sensor wire of 0.035 was inserted into the stent, some resistance was felt inside the device.The guidewire was able to fully pass through the stent, however, some resistance was felt due to the damages observed.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, it is possible to conclude that the issue could be caused by operational factors.The positioner has to be loaded by the radiopaque tip of the positioner onto the guidewire and advance until it abuts stent.If the positioner was advanced with excess force over the guidewire, the stent could get buckled resulting in difficulty/unable to advance to the target site which could have caused the torn on the tip and suture hole and the kink on both coils.A conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21308349
Report Number2124215-2025-05638
Device Sequence Number21044867
Product Code FAD
UDI-Device Identifier08714729040262
UDI-Public08714729040262
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061453510
Device Catalogue Number145-351
Device Lot Number0033344280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight67 KG